MAUDE Adverse Event Report: ST. JUDE MEDICAL CATD SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL CATD SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-27A
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Dyspnea (1816); Regurgitation (2259)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/ method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2015, a 27 mm trifecta valve was implanted.In (b)(6) 2019, the patient developed severe dyspnea and underwent several exams.Echo revealed massive regurgitation and an abnormal leaflet motion.On (b)(6) 2019, the patient underwent redo surgery and the trifecta valve was explanted.A clear tear in the pericardial tissue next to the stent post and the suture line was observed upon explant.A competitor's 25 mm magna ease was successfully implanted.No patient consequences were reported.
 
Additional Manufacturer Narrative
Additional information sections: d10, h2, h3, h6, h10.Dyspnea, regurgitation and abnormal leaflet motion due to a leaflet tear was reported.The tear was confirmed.Leaflets 2 and 3 contained tears.The outflow surface of the stent contained a white tissue consistent with pannus, most notably at stent post 2.Part of the sewing cuff had been excised following explant.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.In the absence of any calcification or evidence of infection, the reported event is consistent with a non-calcific leaflet tear.A non-calcific leaflet tear is a form of structural valve deterioration (svd), which is a well-known complication from valve replacement surgery.A non-calcific leaflet tear is commonly attributed to increased operational leaflet stress but may also be related to biological factors which result in tissue degeneration characterized by loss of collagen.Histological evaluation revealed mild loss of collagen at one of the tear sites, which could have contributed to the tear.The host to device reaction (tissue formation) and the explanted trifecta valve (27 mm) being larger than the replacement valve (25 mm) are possible evidence of oversizing and interaction with patient anatomy.Furthermore, the pannus noted at the stent post had the inhibit valve movement and induce increased stress on adjacent leaflets, creating an unbalanced stress relief distribution between all leaflets during coaptation and leading to leaflet tears and reduced durability.The noted evidence of possible oversizing, the loss of collagen at the tear site and the possible redistribution of stress due to the tissue formation at the stent post are all potential contributing factors to the leaflet tear and resulting regurgitation.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL CATD
4 robbins drive
westford MA 01886
MDR Report Key9526207
Report Number3008452825-2019-00615
Device Sequence Number2313373
Product Code LWR
UDI-Device Identifier05414734052054
UDI-Public05414734052054
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/06/2017
Device Model NumberTF-27A
Device Catalogue NumberTF-27A
Device Lot Number5139321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer03/13/2020
03/31/2020
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date03/18/2020
03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR